Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 13, NWS Midland/Odessa, TX

July 24, 2013Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jul 24, 2013, 12:02 PM CDT for Presidio County, Texas. It took effect at Jul 25, 2013, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 24, 2013, 12:02 PM CDT (17:02 UTC)
In effect from
Jul 25, 2013, 7:00 PM CDT
Expired
Jul 25, 2013, 8:50 AM CDT
In force
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).

Action stage
12 ft
Minor stage
15.5 ft
Moderate stage
20 ft
Major stage
22.9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WGUS44 KMAF 241702
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1202 PM CDT WED JUL 24 2013

...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS...

  RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE AFFECTING PRESIDIO 
  COUNTY
  
LUIS LEON RESERVOIR IN CHIHUAHUA...MEXICO WILL BE RELEASING WATER
INTO THE RIO CONCHOS OVER THE NEXT FEW DAYS.  AS A RESULT...WITH THE
RIO GRANDE ALREADY IN ELEVATED FLOWS FROM AREA RAINFALL LAST WEEK...
MINOR FLOODING IS EXPECTED NEAR THE PRESIDIO INTERNATIONAL BRIDGE 
INTO THE WEEKEND.  THIS FLOODING MAY TRANSLATE FURTHER DOWNSTREAM IN
THE DAYS AHEAD.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS ARE URGED TO HEED FLOOD WARNINGS, AND EXERCISE CAUTION IF 
TRAVELING THROUGH THIS AREA.  VEHICLE-RELATED FATALITIES ARE THE 
NUMBER ONE SOURCE OF FLOOD FATALITIES IN WEST TEXAS AND NEW MEXICO.
IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY, DO NOT ATTEMPT TO  
CROSS IT.  YOU AND YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING 
FLOODWATERS.  TURN AROUND, DON'T DROWN!  

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY OUT OF FLOOD-PRONE AREAS IF TIME PERMITS.

KEEP IN MIND THAT ANY ADDITIONAL RAINFALL ACROSS THE AREA COULD
SIGNIFICANTLY CHANGE THE PRESENT FORECAST STAGE.

ADDITIONAL INFORMATION IS AVAILABLE AT:  WWW.WEATHER.GOV/MIDLAND

THE NEXT STATEMENT WILL BE ISSUED THIS EVENING.

&&

TXC377-250902-
/O.NEW.KMAF.FL.W.0013.130725T2100Z-000000T0000Z/
/PRST2.1.ER.130725T2100Z.130726T0600Z.000000T0000Z.NO/
1202 PM CDT WED JUL 24 2013

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   THU   FRI   SAT   SUN
                                                7AM   7AM   7AM   7AM
  PRESIDIO INTER 12.0 15.5   10.8   WED 11 AM  14.2  15.7  15.7  15.7

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   THU   FRI   SAT   SUN
                                                7AM   7AM   7AM   7AM
  PRESIDIO INTER  3.7  4.7    3.3   WED 11 AM   4.3   4.8   4.8   4.8

THE NATIONAL WEATHER SERVICE IN  HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE.
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE, OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 11AM WEDNESDAY THE STAGE WAS 10.8 FEET (3.3 METERS).
* FLOODING IS FORECAST.
* FLOOD STAGE IS 15.5 FEET (4.7 METERS).
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 15.7 FEET (4.8 METERS) BY EARLY FRIDAY 
  MORNING.  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 15.5 FEET (4.7 METERS), MINOR FLOODING OF THE FLOOD 
  PLAIN BETWEEN THE LEVEES OCCURS.  NO DAMAGE TO STRUCTURES IS 
  EXPECTED.

$$
2 follow-up statements
878 
WGUS84 KMAF 250107
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
807 PM CDT WED JUL 24 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE AFFECTING PRESIDIO 
  COUNTY
  
LUIS LEON RESERVOIR IN CHIHUAHUA...MEXICO WILL BE RELEASING WATER
INTO THE RIO CONCHOS OVER THE NEXT FEW DAYS.  AS A RESULT...WITH THE
RIO GRANDE ALREADY IN ELEVATED FLOWS FROM AREA RAINFALL LAST WEEK...
MINOR FLOODING IS EXPECTED NEAR THE PRESIDIO INTERNATIONAL BRIDGE 
INTO THE WEEKEND.  THIS FLOODING MAY TRANSLATE FURTHER DOWNSTREAM IN
THE DAYS AHEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS ARE URGED TO HEED FLOOD WARNINGS, AND EXERCISE CAUTION IF 
TRAVELING THROUGH THIS AREA.  VEHICLE-RELATED FATALITIES ARE THE 
NUMBER ONE SOURCE OF FLOOD FATALITIES IN WEST TEXAS AND NEW MEXICO.
IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY, DO NOT ATTEMPT TO  
CROSS IT.  YOU AND YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING 
FLOODWATERS.  TURN AROUND, DON'T DROWN!  

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY OUT OF FLOOD-PRONE AREAS IF TIME PERMITS.

KEEP IN MIND THAT ANY ADDITIONAL RAINFALL ACROSS THE AREA COULD
SIGNIFICANTLY CHANGE THE PRESENT FORECAST STAGE.

ADDITIONAL INFORMATION IS AVAILABLE AT:  WWW.WEATHER.GOV/MIDLAND

THE NEXT STATEMENT WILL BE ISSUED

&&

TXC377-251707-
/O.EXT.KMAF.FL.W.0013.130726T0000Z-000000T0000Z/
/PRST2.1.ER.130726T0000Z.130726T0000Z.000000T0000Z.NO/
807 PM CDT WED JUL 24 2013

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   WED   WED   WED   THU
                                                7AM   1PM   7PM   1AM
  PRESIDIO INTER 12.0 15.5   11.6   WED  7 PM  14.7  15.2  15.5  15.5

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   WED   WED   WED   THU
                                                7AM   1PM   7PM   1AM
  PRESIDIO INTER  3.7  4.7    3.5   WED  7 PM   4.5   4.6   4.7   4.7

THE FLOOD WARNING CONTINUES FOR
  THE RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE.
* FROM THURSDAY EVENING UNTIL FURTHER NOTICE, OR UNTIL THE WARNING IS
  CANCELLED.
* AT  7 PM WEDNESDAY THE STAGE WAS 11.6 FEET (3.5 METERS).
* FLOODING IS FORECAST.
* FLOOD STAGE IS 15.5 FEET (4.7 METERS).
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW EVENING.
* IMPACT...AT 15.5 FEET (4.7 METERS), MINOR FLOODING OF THE FLOOD 
  PLAIN BETWEEN THE LEVEES OCCURS.  NO DAMAGE TO STRUCTURES IS 
  EXPECTED.

$$
183 
WGUS84 KMAF 251350
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
850 AM CDT THU JUL 25 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...

  RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE AFFECTING PRESIDIO 
  COUNTY
  
LUIS LEON RESERVOIR IN CHIHUAHUA...MEXICO WILL BE RELEASING WATER
INTO THE RIO CONCHOS OVER THE NEXT FEW DAYS.  AS A RESULT...WITH THE
RIO GRANDE ALREADY IN ELEVATED FLOWS FROM AREA RAINFALL LAST WEEK...
ELEVATED FLOWS WILL CONTINUE IN THE DAYS AHEAD.  THE RIO GRANDE AT
PRESIDIO INTERNATIONAL BRIDGE IS NO LONGER EXPECTED TO FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS ARE URGED TO HEED FLOOD WARNINGS, AND EXERCISE CAUTION IF 
TRAVELING THROUGH THIS AREA.  VEHICLE-RELATED FATALITIES ARE THE 
NUMBER ONE SOURCE OF FLOOD FATALITIES IN WEST TEXAS AND NEW MEXICO.
IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY, DO NOT ATTEMPT TO  
CROSS IT.  YOU AND YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING 
FLOODWATERS.  TURN AROUND, DON'T DROWN!  

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY OUT OF FLOOD-PRONE AREAS IF TIME PERMITS.

KEEP IN MIND THAT ANY ADDITIONAL RAINFALL ACROSS THE AREA COULD
SIGNIFICANTLY CHANGE THE PRESENT FORECAST STAGE.

ADDITIONAL INFORMATION IS AVAILABLE AT:  WWW.WEATHER.GOV/MIDLAND

THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.

&&

TXC377-251420-
/O.CAN.KMAF.FL.W.0013.000000T0000Z-130725T1350Z/
/PRST2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
850 AM CDT THU JUL 25 2013

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   FRI   SAT   SUN   MON
                                                7AM   7AM   7AM   7AM
  PRESIDIO INTER 12.0 15.5   14.4   THU  8 AM  14.8  14.8  14.8  14.8

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   FRI   SAT   SUN   MON
                                                7AM   7AM   7AM   7AM
  PRESIDIO INTER  3.7  4.7    4.4   THU  8 AM   4.5   4.5   4.5   4.5

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE.
* AT  8AM THURSDAY THE STAGE WAS 14.4 FEET (4.4 METERS).
* FLOOD STAGE IS 15.5 FEET (4.7 METERS).
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.8 FEET (4.5
  METERS) THIS EVENING.
* IMPACT...AT 15.5 FEET (4.7 METERS), MINOR FLOODING OF THE FLOOD 
  PLAIN BETWEEN THE LEVEES OCCURS.  NO DAMAGE TO STRUCTURES IS 
  EXPECTED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 24, 11:42 AM CDT, 20 minutes earlier.

Area forecast discussion, Jul 24, 11:42 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1142 AM CDT WED JUL 24 2013

.DISCUSSION...

SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...

LATEST MESOSCALE ANALYSIS SHOWS THE CAP HAS ERODED OVER THE
WESTERN/SOUTHERN ZONES...W/CONVECTION EXPECTED TO DEVELOP ON THE W
SIDE OF THE UPPER RIDGE OVER THE NEXT FEW HOURS.
HOWERVER...FORECAST SOUNDINGS SUGGEST CU FIELDS WILL REMAIN
VFR...W/BASES 6-8KFT AGL. MVFR VISIBILITIES WILL BE POSSIBLE IN
HEAVIER DOWNPOURS. OTHERISE...E-SE SFC FLOW WILL CONTINUE NEXT 24
HOURS. ANOTHER WIDESPREAD CU FIELD IS EXPECTED TO DEVELOP NEAR THE
END OF THE FCST PD...W/BASES 6-8KFT AGL.

&&

PREV DISCUSSION... /ISSUED 413 AM CDT WED JUL 24 2013/

DISCUSSION...

PATTERN THIS MORNING CONSISTS OF AN UPPER RIDGE ANCHORED ACROSS THE
FRONT RANGE STRETCHING INTO OUR AREA WITH A WEAK U/L LOW NEAR EL
PASO. SIMILAR TO YESTERDAY, THE UPPER LOW SHOULD HELP GENERATE A FEW
SHOWERS AND THUNDERSTORMS THIS AFTERNOON MAINLY WEST OF A LINE FROM
LAMESA TO MIDLAND TO FT STOCKTON. LESS CONVECTIVE COVERAGE IS
EXPECTED THURSDAY AS THE LOW MOVES WEST AND THE UPPER RIDGE BRIEFLY
STRENGTHENS OVER THE AREA. TEMPERATURES SHOULD INCH UP TO THE UPPER
90S TO LOWER 100S (NEAR 90 IN THE MOUNTAINS) TODAY AND THURSDAY
UNDER THE INFLUENCE OF THE RIDGE.

A S/W CAUSING WIDESPREAD SVR WEATHER OVER EASTERN OK THIS MORNING
WILL SEND A WEAK FRONT SOUTH ACROSS THE PANHANDLE THIS AFTERNOON.
THIS FRONT WILL LIKELY WASH OUT NORTH OF THE PERMIAN BASIN...HOWEVER
ANOTHER S/W MOVING ACROSS THE SOUTHERN PLAINS FRIDAY WILL SEND A
"STRONGER" FRONT SOUTH. MODELS HAVE COME INTO BETTER AGREEMENT WITH
THE TIMING OF THE FRONT MOVING IT THROUGH FRIDAY AFTERNOON. A FEW
SHOWERS AND STORMS CAN BE EXPECTED WITH WITH THE FRONTAL PASSAGE
FRIDAY INTO SATURDAY, BUT COVERAGE WILL REMAIN SCATTERED AT BEST.
THE EFFECTS OF THE FRONT WILL BE SHORT-LIVED WITH A SLIGHTLY COOLER
SATURDAY AND WARMER CONDITIONS RETURNING BY SUNDAY.

THE UPPER RIDGE BUILDS BACK EAST EARLY NEXT WEEK BEFORE LONG RANGE
MODELS SUGGEST YET ANOTHER S/W WILL MOVE ACROSS THE SOUTHERN PLAINS
MIDWEEK. WITH A VERY SIMILAR TRACK TO THE WAVE ON FRIDAY WE COULD
SEE ANOTHER FRONT WITH STORM CHANCES RETURNING NEXT WEEK.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

44
Hazardous weather outlook, Jul 24, 4:54 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
454 AM CDT WED JUL 24 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-251000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
454 AM CDT WED JUL 24 2013 /354 AM MDT WED JUL 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...
MAINLY ALONG AND WEST A HOBBS TO FORT DAVIS LINE... WITH ISOLATED
STORMS ELSEWHERE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN... GUSTY WINDS... AND OCCASIONAL LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:34 PM CDTAreal Flood AdvisoryMAFBrewster, Pecos3 hr
Jul 24, 5:29 PM CDTAreal Flood AdvisoryMAFLoving, Reeves, Ward, Winkler3 hr

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.